Work or Go Back to School?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2006
Total Posts : 29
   Posted 11/19/2006 8:03 PM (GMT -6)   

I am currently on a one year Leave of Absence from my University studies. I am in a teaching program for grades K-6, third year of studies.

I am feeling better with everyday, but still somewhat cloudy from the medication. I take 600mg of Lithium and 187.5 mg of Effexor.

I can't seem to make a decision on what to do with my life.

I cannot decide whether I should return to school in January to take a few courses and lighten my load for next year, or, get a job and work until late summer and return to school next Fall.

Last time I was on Lithium I did very poorly in high school (and when I was off of it my grades rose and I graduated with scholarships).

What should I do?

Regular Member

Date Joined Jul 2006
Total Posts : 40
   Posted 11/19/2006 9:50 PM (GMT -6)   
Hello there Bpchick,
I would like to see you go back to school to lighten your load for the next semester. Even if it's just a few like two classes you wont have to worry next semester with catching up. A lot of classes at a time can cause a lot of stress for some people, I can't handle stress that well. Also during the summer you could work. It's up to you what you wish to do...I know preregistration has started in our college. Has it started at your University?
You don't want to rush into something or regret it either.
Hope this helps.
 With dreams I soar with pain I fall with hopes I begin again. = ^ . ~ =  Me
 Anatole France: To accomplish great things, we must not only act, but also dream; not only   
                        plan, but also believe.
 Philo: Be kind, for everyone you meet is fighting a hard battle.


Veteran Member

Date Joined Feb 2003
Total Posts : 1432
   Posted 11/21/2006 11:29 AM (GMT -6)   
Hiya Bpchick,
I would suggest that you take some time off with yourself and give the meds time to adjust in your body. If you're not sure what to do, I think you need some more time on your meds and see how you continue to cope with things.
Do you see a therapist? That has been a tremendous part of my treatment plan. A therapist can help you figure out when is the right time to move on with things. Stress is a huge factor and you don't want to put too much stress on yourself especially right after a newly med change. Give it some time.
Sometimes after a med change I think I can conquer the world. I start thinking that it's time for me to start going back to work and handleing a bunch of stuff. Only later to find things aren't working so right anymore.
I don't want to discourage you but I don't want you to make any hasty decisions either. Give it a little bit more time is my advise.
Good Luck and keep us posted.
Sincerely, ~Sukay~*

Regular Member

Date Joined Sep 2006
Total Posts : 285
   Posted 11/21/2006 1:57 PM (GMT -6)   

Lets look at this.

Return to school:
1. Lighter work load next year
2. Like school
1. Mind cloudy on lithium, did not perform as well academically.
Go to work:
1. Make money
1. Mind will still be cloudy at work as it would be at school.
2. Can you find a worthwhile job for 9 months.

Okay, this is your decision, but I can see 2 advantages and 1 disadvantage on the school decision, versus 1 advantage and 2 disavantages on the job.

I know I am basing this on little information, but using this strategy is how I make all my big desicions. Use the columns like above and think of all the advantages and disadvantages for ech decision. Makes it a little plainer.

Hope this helps

I want "I wish I had one more day to spend at the office" on my tombstone.

I used to be crazy, but now I have enough money to be called eccentric.

Veteran Member

Date Joined Jul 2006
Total Posts : 1529
   Posted 11/21/2006 4:10 PM (GMT -6)   
Hi bpchick,

Welcome to HW! -- Glad you found us. I'm in crisis at the moment so am relying on theguys here to help a lot. Been worried about not being here as much as usual, but it seems I needn't have. -- The words of wisdom keep flowing from these wonderful folks. Cap's list of positives and negatives is great and Kim and Sukay have come up trumps too. Are there more options available than just the two you've listed? There always seem to be more possibilities that we first think of and both possibilities seem to be causing you worry: perhaps you can talk throug all your options with your pdoc.

Keep letting us know where you are with this: we will try to help you.

Rosie x

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...


Moderator, Bipolar Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 5:04 PM (GMT -6)
There are a total of 2,709,757 posts in 298,839 threads.
View Active Threads

Who's Online
This forum has 153357 registered members. Please welcome our newest member, imtostinit.
293 Guest(s), 9 Registered Member(s) are currently online.  Details
Chask, RicktheRock, grdner, AzerilA, Bloom93, Girlie, amit31, Traveler, Tall Allen

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer